Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

July 2, 2018Warren County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 2, 2018, 7:34 PM EDT for Warren County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2018, 7:34 PM EDT (23:34 UTC)
Expired
Jul 2, 2018, 8:15 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Wind
40

County Warren County, GA

The radar

The Robins AFB radar (KJGX), 123 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

703 
WWUS82 KFFC 022334
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
734 PM EDT MON JUL 2 2018
 
GAZ039-051-062-030015-
Taliaferro GA-Wilkes GA-Warren GA-
734 PM EDT MON JUL 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TALIAFERRO...
SOUTHEASTERN WILKES AND WARREN COUNTIES UNTIL 815 PM EDT...

At 734 PM EDT...a strong thunderstorm was over Camak, or over
Warrenton...moving northwest at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Warrenton, Norwood, Sharon, Camak, Aonia, Cadley, Barnett, Lundberg,
Rocky Creek Fire Dept., Mesena, Raytown and Holliday Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
      3363 8258 3364 8259 3363 8261 3363 8262
      3362 8262 3361 8265 3346 8259 3341 8255
      3337 8255 3329 8269 3354 8286 3366 8275
      3372 8253 3364 8248
TIME...MOT...LOC 2334Z 151DEG 12KT 3343 8262 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 7:25 PM EDT, 9 minutes earlier.

Area forecast discussion, Jul 2, 7:25 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
725 PM EDT Mon Jul 2 2018

.SHORT TERM /Tonight through Tuesday Night/...
North and Central Georgia is currently wedged between a sfc low
pressure towards the SW and a surface high pressure towards the
NE putting the forecast area in moist southeasterly flow for the
afternoon/evening. Ongoing scattered showers should continue into
the early evening with isolated thunderstorms possible. However,
the morning soundings showed quasi-moist adiabatic temperature
profiles combined with higher pressure aloft which are producing
long and skinny CAPE profiles with MLCAPE struggling to reach 1500
J/kg. This should limit thunderstorm potential compared to typical
summertime conditions in the area. A trough from the surface low
stretched over AL will keep the primary forcing for storms near the
AL/GA boarder.

Tomorrow, a mid-level inverted ridge with an accompanied dry slot
look to move through the area which will help to limit
precipitation potential with only a slight chance of showers and
thunderstorms for the NW half of the forecast area, including the
ATL metro. Potential will be higher for the southeastern half of the
CWA but precip chances will max out around 40% due to some models
resolving a potential wave of storms moving into GA in the late
afternoon/early evening. With drier air creating less cloud cover,
temps should rise into the lower 90s with heat indices in the upper
90s and lower triple digits.

22

.LONG TERM /Wednesday through Monday/...
No major changes needed to the ongoing forecast for the long term
period of the forecast.

Easterly flow aloft and at the surface will continue through the end
of the week. A wave will move in from the east by late in the week,
increasing the pops Thursday. The weekend looks to be pretty
unsettled, with a front dropping down from the north later Friday
into Saturday. The boundary looks to dissipate by Sunday.

Temps are expected to average right around normal. The thicker cloud
cover in the easterly flow should help temps remain the upper 80s to
lower 90s. However, the humidities will remain high due to the
abundant low level moisture.

NListemaa

&&

.AVIATION...
00Z Update...

Generally VFR conditions expected outside of isolated convection
through around 06Z with scattered areas of MVFR or lower
visibilities developing after, improving to VFR by 14Z. May see some
local MVFR/IFR ceilings during this time period as well. Period MVFR
ceilings expected 14-18Z as the cumulus field develops, lifting to
VFR levels and scattering by 18Z. Isolated thunderstorms, mainly
central and east Georgia this evening. Isolated thunderstorms are
possible again by Tuesday afternoon. Winds will remain east to
southeast, generally 6kt or less through 14Z, increasing to 6-10kt
after.

//ATL Confidence...00Z Update...

High for winds, medium all other elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  92  72  89 /  20  30  30  30
Atlanta         74  90  73  88 /  40  20  20  30
Blairsville     67  87  67  85 /  30  20  20  30
Cartersville    72  91  72  89 /  40  20  20  30
Columbus        74  92  74  90 /  40  20  20  30
Gainesville     72  90  72  87 /  30  20  20  30
Macon           73  92  72  90 /  30  40  30  30
Rome            72  91  72  90 /  50  20  10  30
Peachtree City  72  91  72  88 /  40  20  20  30
Vidalia         73  92  73  88 /  20  50  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...22
LONG TERM....NListemaa
AVIATION...22
Hazardous weather outlook, Jul 2, 9:53 AM EDT, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
953 AM EDT Mon Jul 2 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
953 AM EDT Mon Jul 2 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous showers and thunderstorms are expected
today into tonight. A few storms could be strong and possibly
severe with strong gusty winds, frequent lightning, and locally
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There is a chance of thunderstorms each day through Sunday,
most so during the afternoon and evening hours. A few storms
could be strong to severe with strong gusty winds, frequent
lightning and isolated flooding from heavy rainfall.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 2, 6:06 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
606 PM EDT MON JUL 2 2018

GAZ085-086-097-098-111-112-022230-
Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Montgomery GA-
Laurens GA-
606 PM EDT MON JUL 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...WESTERN
EMANUEL...TREUTLEN...SOUTHEASTERN JOHNSON...NORTHWESTERN MONTGOMERY
AND EASTERN LAURENS COUNTIES UNTIL 630 PM EDT...

At 605 PM EDT...a line of strong thunderstorms was along a line
extending from near Meeks to near Barnhill...and moving west at 30
mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dublin, Soperton, East Dublin, Adrian, Tarrytown, Lothair, Orland,
Rockledge, Orianna, Barnhill, Minter, Lovett, Brewton, Lowery,
Blackville and Scott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3269 8286 3251 8295 3227 8298 3223 8259
      3259 8248
TIME...MOT...LOC 2205Z 103DEG 26KT 3262 8264 3232 8272

WIND...40MPH
Special weather statement, Jul 2, 6:14 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
614 PM EDT MON JUL 2 2018

GAZ074-085-097-022245-
Washington GA-Johnson GA-Laurens GA-
614 PM EDT MON JUL 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON...JOHNSON
AND NORTHERN LAURENS COUNTIES UNTIL 645 PM EDT...

At 614 PM EDT...a strong thunderstorm was over Wrightsville...moving
west at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Wrightsville, Harrison, Kite, Spann, Donovan, New Home, Meeks,
Tuckers Crossroad and Pringle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3270 8249 3269 8250 3266 8249 3264 8249
      3264 8251 3262 8252 3260 8256 3267 8288
      3282 8288 3291 8276 3283 8252 3281 8252
      3278 8247
TIME...MOT...LOC 2214Z 099DEG 17KT 3271 8267

WIND...40MPH
Special weather statement, Jul 2, 6:32 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
632 PM EDT MON JUL 2 2018

GAZ074-084-085-097-022300-
Wilkinson GA-Washington GA-Johnson GA-Laurens GA-
632 PM EDT MON JUL 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON...SOUTHERN
WASHINGTON...NORTHWESTERN JOHNSON AND LAURENS COUNTIES UNTIL 700 PM
EDT...

At 632 PM EDT...a line of strong thunderstorms was along a line
extending from near Tuckers Crossroad to near Lowery...and moving
northwest at 30 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Dublin, Wrightsville, East Dublin, Dexter, Dudley, Rentz, Montrose,
Spann, Tuckers Crossroad, Nicklesville, Minter, Lovett, Harlow,
Chappells Mill, Brewton and Lowery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3236 8307 3258 8318 3274 8313 3282 8289
      3268 8266 3239 8271 3239 8272 3237 8272
      3236 8273 3235 8273 3233 8275 3233 8274
      3232 8273
TIME...MOT...LOC 2232Z 120DEG 26KT 3272 8284 3236 8286

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 2, 7:01 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
701 PM EDT MON JUL 2 2018

GAZ074-083>085-096-097-022330-
Wilkinson GA-Washington GA-Johnson GA-Laurens GA-Bleckley GA-
Twiggs GA-
701 PM EDT MON JUL 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON...SOUTHWESTERN
WASHINGTON...NORTHWESTERN JOHNSON...NORTHWESTERN LAURENS...
NORTHEASTERN BLECKLEY AND SOUTHEASTERN TWIGGS COUNTIES UNTIL 730 PM
EDT...

At 700 PM EDT...a line of strong thunderstorms was along a line
extending from near Oconee to Nicklesville to Dudley...and moving
west at 25 mph.

  HAZARD...Winds up to 40 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Dublin, Irwinton, McIntyre, Dudley, Toomsboro, Oconee, Danville,
Montrose, Allentown, Nicklesville, Harlow, Chappells Mill and Cary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3250 8331 3275 8332 3297 8311 3297 8310
      3295 8308 3295 8307 3297 8307 3286 8282
      3262 8292 3246 8297
TIME...MOT...LOC 2300Z 109DEG 20KT 3279 8300 3268 8308 3253 8305

WIND...40MPH
Special weather statement, Jul 2, 7:12 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
712 PM EDT MON JUL 2 2018

GAZ061-074-075-030000-
Washington GA-Hancock GA-Glascock GA-
712 PM EDT MON JUL 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...SOUTHEASTERN HANCOCK
AND SOUTHWESTERN GLASCOCK COUNTIES UNTIL 800 PM EDT...

At 712 PM EDT...a strong thunderstorm was over Warthen, or near
Sandersville...moving northwest at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Sandersville, Tennille, Mitchell, Deepstep, Hamburg State Park,
Shoals, Downs, Agricola, Beulah, Warthen and Linton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3290 8283 3305 8306 3306 8304 3308 8305
      3306 8308 3309 8312 3326 8294 3328 8278
      3326 8276 3326 8273 3312 8264 3313 8266
      3310 8265 3310 8264 3308 8264 3305 8261
TIME...MOT...LOC 2312Z 151DEG 13KT 3306 8280

WIND...40MPH
Special weather statement, Jul 2, 7:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
734 PM EDT MON JUL 2 2018

GAZ039-051-062-030015-
Taliaferro GA-Wilkes GA-Warren GA-
734 PM EDT MON JUL 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TALIAFERRO...
SOUTHEASTERN WILKES AND WARREN COUNTIES UNTIL 815 PM EDT...

At 734 PM EDT...a strong thunderstorm was over Camak, or over
Warrenton...moving northwest at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Warrenton, Norwood, Sharon, Camak, Aonia, Cadley, Barnett, Lundberg,
Rocky Creek Fire Dept., Mesena, Raytown and Holliday Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
      3363 8258 3364 8259 3363 8261 3363 8262
      3362 8262 3361 8265 3346 8259 3341 8255
      3337 8255 3329 8269 3354 8286 3366 8275
      3372 8253 3364 8248
TIME...MOT...LOC 2334Z 151DEG 12KT 3343 8262

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 9:08 PM EDTSpecial Weather StatementFFCMorgan, Walton52 min
Jul 2, 4:18 PM EDTSpecial Weather StatementFFCToombs42 min
Jul 2, 5:31 PM EDTSpecial Weather StatementFFCTreutlen29 min
Jul 2, 5:49 PM EDTSpecial Weather StatementFFCJohnson26 min
Jul 2, 6:06 PM EDTSpecial Weather StatementFFCLaurens, Treutlen24 min
Jul 2, 6:14 PM EDTSpecial Weather StatementFFCJohnson31 min
Jul 2, 6:32 PM EDTSpecial Weather StatementFFCLaurens28 min
Jul 2, 7:01 PM EDTSpecial Weather StatementFFCWilkinson29 min
Jul 2, 7:12 PM EDTSpecial Weather StatementFFCWashington48 min
Jul 2, 7:40 PM EDTSpecial Weather StatementFFCHancock50 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.